I recently got botox under my eyes. it's been about 6 days and my under eyes looks worse. Can anything be done to correct it?

sagging skin .. could this have had a worse effect? 

Doctor Answers 8

Botox Under Eyes

Botox under the eyes often causes swelling and is not generally well tolerated.  It will go away but unfortunately there is no way to hasten its removal.  Best, Dr. Green

Sagging skin after botox

Unfortunately botox to the lower lids can be tricky and even when injected carefully can lead to sagging that looks worse than before.  There really isn't any adjustment that can be made with more botox and you will have to wait for it to wear off. Fortunately all will return to normal. So sorry you had this experience. Good luck and don't give up.

Katrinka L. Heher, MD
Boston Oculoplastic Surgeon
5.0 out of 5 stars 8 reviews

Botox under eyes made things worse

This type of injection is not for the inexperienced injector. There needs to be a muscle roll when smiling for this to improve things. If too much is used, problems can occur. Also, if the muscle fails a snap test, the lower lid might not have enough support and then there will be problems with closing the eye and tearing. Without pictures, not much can be recommended. Probably nothing can be done anyways except let the Botox wear off in 2-3 months.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 31 reviews

Botox - eyes looks worse

There are a few possible reasons your eyelid skin may look worse. 

1. When Botox is put in the FDA approved location near the outer bony part of the eye, some people get increased wrinkling from below the pupil toward the nose since that part of the muscle is still active. In this situation, very small amounts of Botox (1-2 units) can be used in these areas to smooth the skin. Only let an experienced provider do this since there are some situations when it may not be safe. 

2. The muscles in the lower eyelid stop contracting as a result of Botox. I have seen a few patients whose muscle tone is an important part of keeping the fat pads from bulging forward. If the muscle is relaxed, and your lids look puffier, this could be the reason. In this situation, unfortunately, you just have to wait for the muscle to work again. It should gradually improve over the weeks to months and should return to normal. 

3. You could still have swelling and skin changes from the actual injection process. If things do not improve by 2 weeks, contact your doctor to be evaluated. Good luck. 

Dana Goldberg, MD
Jupiter Plastic Surgeon
5.0 out of 5 stars 33 reviews

Botox under eye...

Thank you for your question.  It is difficult to give you an exact answer without knowing exactly what was done.  Botox can be placed under the eye in small aliquots 1-2 units to open the whites of the eyes.  Prior to placing the Botox, a "Snap" test should be performed - whereby you pinch the lower eyelid skin and see if it snaps back, if it takes less than a second to snap back you are likely to have good results with the Botox, if it takes longer than a second then Botox likely should not be injected under the eye.  The good news is Botox effects are short lived and your eyes should return to their prior state fairly soon.  Regards, Dr. Matt Elias

Matthew Elias, DO, FAAD
Fort Lauderdale Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

Botox results

Unfortunately, there is not much that can be done once the effects of botox take place.  There is a drop that can be used if a patient has eyelid drop but this does not appear to be your issue.  I would recommend you give it a good 2 weeks before assessing your final results.  If you are still unsatisfied, the good news is that you will gradually regain function of the muscle and hence, your old appearance.  Good luck

Best, 
Payman Kosari, MD, FAAD

Payman Kosari, MD, FAAD
Charlotte Dermatologic Surgeon
5.0 out of 5 stars 17 reviews

Undesired effects after botox injections below the eyes

It is difficult to give you a precise answer without seeing exactly where you were injected, or what your eyes looks like now.  That being said, sometimes, undesired cosmetic changes are seen if Botox is improperly injected, or if too much Botox is injected into the Orbicularis Oculi muscle.  Fortunately, this effect should be temporary and will improve as the effect of Botox wears off.  That being said, I recommend you notify the physician that performed your treatment.

Jill C. Fichtel, MD
Columbus Dermatologic Surgeon
5.0 out of 5 stars 16 reviews

Problems with Botox injections under the eyes

Sorry to hear of your problem. The skin is delicate and sensitive under the eyes. If the injecting physician does not have great experience with this region, complications are much more likely. You will have to wait about a month for the issues to improve. 
Good luck,

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.